Alert archive / New York / Flood Watches in 2024

Flood Watch 4, NWS Buffalo, NY

August 8, 202415 counties in New York

NWS Buffalo, NY issued this flood watch at Aug 8, 2024, 3:52 AM EDT for 15 counties in New York. It took effect at Aug 9, 2024, 6:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2024, 3:52 AM EDT (07:52 UTC)
In effect from
Aug 9, 2024, 6:00 AM EDT
Expired
Aug 9, 2024, 4:41 PM EDT
In force
11 hr
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 100 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2024-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2024-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

320 
WGUS61 KBUF 080752
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Buffalo NY
352 AM EDT Thu Aug 8 2024

NYZ004>008-014-081600-
/O.NEW.KBUF.FA.A.0004.240809T1200Z-240810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
Including the cities of Newark, Fair Haven, Oswego, Watertown,
Lowville, and Canandaigua
352 AM EDT Thu Aug 8 2024

...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY 
MORNING...

* WHAT...Flooding caused by excessive rainfall is possible.

* WHERE...Portions of central and western New York, including the 
  following counties, in central New York, Jefferson, Lewis, 
  Northern Cayuga and Oswego. In western New York, Ontario and Wayne.

* WHEN...From Friday morning through Saturday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks.

* ADDITIONAL DETAILS...
  - Excessive rainfall from the remnants of Tropical Storm Debby.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

AR
6 follow-up statements
755 
WGUS61 KBUF 081522
FFABUF

Flood Watch
National Weather Service Buffalo NY
1122 AM EDT Thu Aug 8 2024

NYZ004>008-014-082330-
/O.CON.KBUF.FA.A.0004.240809T1200Z-240810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
Including the cities of Newark, Fair Haven, Oswego, Watertown,
Lowville, and Canandaigua
1122 AM EDT Thu Aug 8 2024

...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH 
SATURDAY MORNING...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of central and western New York, including the 
  following counties, in central New York, Jefferson, Lewis, 
  Northern Cayuga and Oswego. In western New York, Ontario and Wayne.

* WHEN...From Friday morning through Saturday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks.

* ADDITIONAL DETAILS...
  - Widespread rainfall amounts of 2 to 3 inches with locally
    higher amounts are expected within the Watch area.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

HSK
172 
WGUS61 KBUF 082307
FFABUF

Flood Watch
National Weather Service Buffalo NY
707 PM EDT Thu Aug 8 2024

NYZ004>008-014-090900-
/O.CON.KBUF.FA.A.0004.240809T1200Z-240810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
Including the cities of Newark, Fair Haven, Oswego, Watertown,
Lowville, and Canandaigua
707 PM EDT Thu Aug 8 2024

...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH 
SATURDAY MORNING...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of central and western New York, including the 
  following counties, in central New York, Jefferson, Lewis, 
  Northern Cayuga and Oswego. In western New York, Ontario and Wayne.

* WHEN...From Friday morning through Saturday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks.

* ADDITIONAL DETAILS...
  - Widespread rainfall amounts of 2 to 3 inches with locally
    higher amounts are expected within the Watch area.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

SJW
835 
WGUS61 KBUF 090717
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Buffalo NY
317 AM EDT Fri Aug 9 2024

NYZ001>003-010>013-020-021-085-091530-
/O.EXB.KBUF.FA.A.0004.240809T1000Z-240809T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester,
Buffalo, Batavia, Warsaw, Geneseo, Olean, Wellsville, Orchard
Park, and Springville
317 AM EDT Fri Aug 9 2024

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...A portion of western New York, including the following 
  counties, Allegany, Cattaraugus, Genesee, Livingston, Monroe, 
  Niagara, Northern Erie, Orleans, Southern Erie and Wyoming.

* WHEN...Through this afternoon.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - Widespread rainfall amounts of 1.5 to 2.5 inches with locally
    higher amounts are expected within the Watch area.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

NYZ004>008-014-091530-
/O.CON.KBUF.FA.A.0004.240809T1200Z-240810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
Including the cities of Newark, Fair Haven, Oswego, Watertown,
Lowville, and Canandaigua
317 AM EDT Fri Aug 9 2024

...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH 
SATURDAY MORNING...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of central and western New York, including the 
  following counties, in central New York, Jefferson, Lewis, 
  Northern Cayuga and Oswego. In western New York, Ontario and Wayne.

* WHEN...From 8 AM EDT this morning through Saturday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks.

* ADDITIONAL DETAILS...
  - Widespread rainfall amounts of 2-3 inches with locally higher
    amounts are expected within the Watch area.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

AR
525 
WGUS61 KBUF 091504
FFABUF

Flood Watch
National Weather Service Buffalo NY
1104 AM EDT Fri Aug 9 2024

NYZ004>008-014-092315-
/O.CON.KBUF.FA.A.0004.000000T0000Z-240810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
Including the cities of Newark, Fair Haven, Oswego, Watertown,
Lowville, and Canandaigua
1104 AM EDT Fri Aug 9 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of central and western New York, including the 
  following counties, in central New York, Jefferson, Lewis, 
  Northern Cayuga and Oswego. In western New York, Ontario and Wayne.

* WHEN...Through Saturday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks.

* ADDITIONAL DETAILS...
  - Widespread rainfall amounts of 2-3 inches with locally higher
    amounts are expected within the Watch area.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

NYZ001>003-010>013-020-021-085-092100-
/O.CON.KBUF.FA.A.0004.000000T0000Z-240809T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester,
Buffalo, Batavia, Warsaw, Geneseo, Olean, Wellsville, Orchard
Park, and Springville
1104 AM EDT Fri Aug 9 2024

...FLOOD WATCH REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...A portion of western New York, including the following 
  counties, Allegany, Cattaraugus, Genesee, Livingston, Monroe, 
  Niagara, Northern Erie, Orleans, Southern Erie and Wyoming.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Flooding may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - Widespread rainfall amounts of 1.5 to 2.5 inches with locally
    higher amounts are expected within the Watch area.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

HSK
190 
WGUS61 KBUF 091858
FFABUF

Flood Watch
National Weather Service Buffalo NY
258 PM EDT Fri Aug 9 2024

NYZ001>003-010>013-020-021-085-092000-
/O.CAN.KBUF.FA.A.0004.000000T0000Z-240809T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester,
Buffalo, Batavia, Warsaw, Geneseo, Olean, Wellsville, Orchard
Park, and Springville
258 PM EDT Fri Aug 9 2024

...FLOOD WATCH IS CANCELLED...

The Flood Watch is cancelled for a portion of western New York, 
including the following counties, Allegany, Cattaraugus, Genesee, 
Livingston, Monroe, Niagara, Northern Erie, Orleans, Southern Erie 
and Wyoming.

No additional flooding is expected, however there remains numerous 
road closures in some areas. Please continue to heed remaining road 
closures.

$$

NYZ014-092000-
/O.CAN.KBUF.FA.A.0004.000000T0000Z-240810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ontario-
Including the cities of Canandaigua
258 PM EDT Fri Aug 9 2024

...FLOOD WATCH IS CANCELLED...

The Flood Watch is cancelled for a portion of western New York, 
including the following county, Ontario.

No additional flooding is expected, however there remains numerous 
road closures.

$$

NYZ004>008-100300-
/O.CON.KBUF.FA.A.0004.000000T0000Z-240810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Including the cities of Newark, Fair Haven, Oswego, Watertown,
and Lowville
258 PM EDT Fri Aug 9 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of central and western New York, including the 
  following counties, in central New York, Jefferson, Lewis, 
  Northern Cayuga and Oswego. In western New York, Wayne.

* WHEN...Through Saturday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks.

* ADDITIONAL DETAILS...
  - Widespread rainfall totals of 2-3 inches with locally higher
    amounts are expected within the Watch area.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

SJW
285 
WGUS61 KBUF 092041
FFABUF

Flood Watch
National Weather Service Buffalo NY
441 PM EDT Fri Aug 9 2024

NYZ004>008-092145-
/O.CAN.KBUF.FA.A.0004.000000T0000Z-240810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Including the cities of Newark, Fair Haven, Oswego, Watertown,
and Lowville
441 PM EDT Fri Aug 9 2024

...FLOOD WATCH IS CANCELLED...

The Flood Watch is cancelled for portions of central and western New 
York, including the following counties, in central New York, 
Jefferson, Lewis, Northern Cayuga and Oswego. In western New York, 
Wayne.

No new flooding is expected, therefore the Flood Watch has been 
cancelled. Please refer to Flood or Flash Flood Warnings for 
information on existing flooding and associated road closures.

$$

JJR

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Aug 8, 2:00 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 8, 2:00 AM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
200 AM EDT Thu Aug 8 2024

.SYNOPSIS...
Departing high pressure over Quebec will provide us with fair and
mainly dry weather overnight, then our attention will turn to the
remnants of Debby. Tropical moisture streaming northward into our
region on Thursday will lead to a few showers, before conditions
significantly deteriorate on Friday when a soaking rain is expected.
In fact, areas east of the Genesee valley could receive SEVERAL
inches of rain Friday and Friday night, before the rain ends from
west to east late Friday night and into early Saturday morning.

&&

.NEAR TERM /THROUGH TODAY/...
High pressure over western Quebec will slide eastward overnight with
our winds veering to the southeast. This will help to escort
Atlantic-based moisture back into our region...which will result
in an increase in both clouds and surface dewpoints. The
combination of the increased moisture and increasing convergence
at the nose of a developing low-level southerly wind maxima may
also result in a few spotty light showers across far western
New York overnight and early Thursday morning...with the showers
possibly also aided near Lake Erie by frictional convergence
from a downslope flow off the Chautauqua Ridge.

During the course of Thursday clouds and humidity levels will
continue on a general south to north increase across our region
owing to a continued southeasterly to southerly low level flow.
Meanwhile the aforementioned low level wind maxima will continue to
gradually strengthen and lift northward across our area as the day
wears on...with this providing a continued impetus for at least some
scattered showers...with these perhaps becoming more numerous across
the eastern Finger Lakes and North Country during the afternoon as
the low level wind max and associated low level convergence at its
nose both strengthen. There may also be a few rumbles of thunder
during the afternoon in tandem with the development of some weak
instability. Meanwhile across the lake plains of far western New
York...increasing downsloping may lead to a general reduction in
shower coverage from late morning onward.

With respect to temperatures...lows tonight will range from the mid
50s east of Lake Ontario to the upper 50s and lower 60s elsewhere.
On Thursday highs will then range from the lower 70s across the
highest interior terrain of the Southern Tier and Tug Hill to the
lower 80s in areas of favored downslope flow across far western New
York...while dewpoints climb into the lower to mid 60s east and to
the mid to upper 60s west.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
Potential for locally significant heavy rainfall across the areas
east of the Genesee Valley, specifically the eastern Lake Ontario
region continues to grow as the remnants of post Tropical Storm
Debby.

Looking into the details, a westward trend with the northward track
of post-tropical storm Debby, will approach the area starting late
Thursday into Thursday night. Meanwhile aloft, a digging trough
across the Great Lakes will support a surface low to slide east
across southern Canada dragging its associated cold front across the
region Friday and Friday night. However, before we get to ahead of
ourselves, advection of moisture ahead of the tropical storm
Thursday night along with the stalled frontal boundary to the south
of the area currently will get shoved northward. With this, a band
of rain showers will sweep north across the region Thursday night,
supporting the first round of rain. Given the moisture advection
precipitation with this front may be heavy at times, with the best
location for rain lying across the eastern Lake Ontario region.

Equatorward entrance region of the trough's jet streak entering the
eastern Great Lakes aloft and the remnants of post-tropical storm
Debby entering the region from the south will correlate to synoptic
scale forcing meeting up with plenty of moisture and result in
potentially significant rainfall across the area, but mainly across
the areas east of the Genesee Valley. Climatologically high PWAT
values of 2.3" across the Finger Lakes into the North Country and
close to 1.75" PWATS to the west will support nearly 2-4" of
rainfall across the eastern Lake Ontario region with 1-2" possible
across the west Friday and Friday night. While this forecast is
similar to this morning's, precipitation amounts are a half to three-
quarters of an inch higher across the west now, due to the westward
track of the post-tropical storm. The aforementioned surface cold
front will act to steer the track of the remnants of the post-
tropical storm northeastward into New England late Friday through
Friday night. Should note that, the majority of the rainfall across
eastern Lake Ontario will fall late Friday through Friday night, as
the front interacts with the remnants of the post-tropical low. In
the wake of the front, a brief period of dry weather can be expected
across the western portions of the area Friday night.

All of this being said, WPC has slightly expanded the western side
of both the Moderate Risk and Slight Risk for Excessive Rainfall
into the western portions of the Genesee Valley and far western NY
respectively. Given the rainfall amounts of this quantity,
hydrologic impacts of flash flooding and river/waterway rises
likely. While the forecast rainfall amounts continue to range in the
2-4 inch range, the model run to run inconsistencies with the track
of the post-tropical storm keep forecast confidence on the lower
side, and therefore have held off on Flood Watches for this forecast
run.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The plume of tropical moisture will move further east into New
England Saturday with mostly dry conditions starting off the Long
Term period. A closed low will move into the Great Lakes region the
later half of the weekend. A cool, westerly flow will move across
Lake Erie and Lake Ontario and generate lake induced instability and
lake effect rain showers Saturday night through Monday.

Multiple shortwave troughs will cycle through the forecast area
bringing deeper moisture and lift through Monday. There is medium to
high confidence that lake effect rain showers will set-up east-
northeast of Lake Erie and Lake Ontario Saturday night. Forecast
soundings show equilibrium levels getting up to 10k feet by Sunday
morning which may produce moderate rain in the bands. The mid-level
trough axis will swing through the forecast area Sunday. Diurnal
instability and veering low level winds will likely disrupt any lake
bands, however numerous showers are possible through the afternoon.
Thunder can't be ruled out. A similar set-up may take place Sunday
night as another shortwave trough approaches the region and lake
effect showers intensify east-southeast of the Lakes. Increasing
heights on Monday and daytime heating will likely disrupt any lake
effect showers, however a chance of showers continues through the
region.

A long wave trough will remain across the region Monday night
through Wednesday with mostly dry and cool weather. A few impulses
may result in showers at times, however confidence is low at this
time.

Overall, cooler weather will result in maximum and minimum
temperatures below climatological normals for mid-August.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Flight conditions will slowly deteriorate through the 06z TAF cycle
as deeper Atlantic-based moisture advects northward ahead of TC
Debby. Low VFR/MVFR cloud cover over the Southern Tier as of about
05z will spread to the terminals south of Lake Ontario through
daybreak, while cigs across the Southern Tier lower to IFR across
the higher terrain. The lower cigs are not expected to reach KART
until later Thursday morning into the early afternoon.

A mix of low VFR and MVFR cigs expected across the region Thursday
as a warm front lifts north through the region. Southeasterly winds
could allow VFR cigs to prevail at KIAG/KBUF while areas of IFR
persist across the Southern Tier, through confidence in these
scenarios is low. The front could also produce a few scattered
showers or thunderstorms across western NY Thursday morning, though
greater coverage will found across the Finger Lakes and North
Country Thursday afternoon, then across most areas north of the
Southern Tier Thursday evening. This is when more widespread MVFR
cigs are expected to develop.

Outlook...

Friday...MVFR to IFR conditions in widespread rain. Thunderstorms
will be possible. LIFR possible from the Genesee Valley eastward.

Saturday...VFR/MVFR with a chance of showers.

Sunday and Monday...VFR/MVFR with the chance of lake effect showers.

&&

.MARINE...
High pressure over western Quebec is still maintaining moderate
easterlies and choppy conditions across western Lake Ontario and
eastern Lake Erie...though conditions on Lake Erie have improved
enough to drop the Small Craft Advisory previously in effect there.
Expect conditions continue to gradually improve overnight and
Thursday as the aforementioned area of high pressure slides east to
the St Lawrence valley...and winds correspondingly veer to the
southeast.

While the remnants of Debby will lead to more unsettled weather on
Friday...especially over the eastern half of Lake Ontario...gentle to
moderate breezes should preclude the need for any marine headlines.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JJR/RSH/Thomas
NEAR TERM...JJR/Thomas
SHORT TERM...EAJ
LONG TERM...HSK
AVIATION...PP
MARINE...JJR/RSH/Thomas
Hazardous weather outlook, Aug 7, 5:18 AM EDT, 22 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
518 AM EDT Wed Aug 7 2024

NYZ001>008-010>014-019>021-085-080930-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
518 AM EDT Wed Aug 7 2024

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

Hazardous weather not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Confidence continues to increase in the potential for heavy rain
from the remnants of tropical system Debby Friday and Friday night.
The greater chances for hydrological impacts will be from the
Genesee Valley eastward.

There remains uncertainty in both the placement and amount of heavy
rainfall expected, though there will be the potential for rainfall
amounts of several inches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-080930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
518 AM EDT Wed Aug 7 2024

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 10:09 AM EDTSpecial Marine WarningBUF66 min

Nearby

Flood Watches in New York, 2024Every flood watch in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.